Update on Biologic, 2nd injection. Possible problem?

Options
DebbieT
DebbieT Member Posts: 1,033
edited 3. May 2014, 05:25 in Living with Arthritis archive
Hi,

I thought I'd do an update in case anyone was interested.

I had my 2nd injection yesterday afternoon, it wasn't anywhere near as dramatic as the 1st one thankfully. I did still react but only mildly.

The injection site itself is absolutely fine, no bruising, redness or swelling. My BP stayed stable this time. I did get tingling in my forhead & left cheek, I went very clamy & dizzy but after an hour I recovered enough to go home. These are all quite common reactions, yay. I class that as a success :D

I got home had some tea & slept til just after midnight. I can feel the fatigue setting in already but I'm more prepared for it this time, I've spoken to our children about visiting a bit less during this week if I'm like I was last month & they're all really understanding, bless um :)

Now for my possible problem :roll:
Over night I noticed an itchy rash on my left forearm, this has now spread to my left ear & the left side of my face so I've been taking antihistamines, they haven't helped that much if I'm honest. This happened last month as well but about 2 weeks after the injection. We were abroad for a few days so I thought maybe it was the change in water etc but obviously not. It hasn't been hot & sunny, in fact it rained on & off yesterday but the sun did make an appearance, in short bursts, and as I was the passenger, for a change, my left hand side was by the window. Venice wasn't hot either but the sun was out. The only places I got the rash were my face, forearms & ears. I wore either trousers or long skirts, tops & a cardi but I rode the sleeves up.

I've not long spoken to a nurse & she said she's going to tell my nurse specialist as they don't expect reactions like this to light from this drug. I'm hoping I'm paranoid as I've been to the Canaries wen taking 25mg mtx having very pale, easy to burn skin & as long as I'm careful, which I always am, I've never had anything like this b4 & the nurse said she'd expect it more from mtx than Ustekinumab!?! :shock:

It's not heat rash, I've got years of experience with that. This is more red, raised, kinda lumpy & blotchy. Ideas anyone?? I'm in no way asking for a diagnosis, that's why I rang the hospital. I was just wondering, as I know some of you have light sensitivity, does this sound familiar or not (hopefully not :lol:) to you??

Other than that my skin is really clear. I have less than 10% coverage over my entire body now & I'm only on the biologic :D I can't say I've really noticed much difference with my PsA as yet but I suppose it's early days!!

Xx xX
Healing Hugs
Debbie.x

Comments

  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    Options
    As I'm sure you know, some medications as well as autoimmune arthritis itself can cause you to break out in a rash when you react with sunlight. I don't know anything about your particular biologic but maybe take some pictures so they can have a further explore. I used to get allergic reactions to mosquito stings, think a rash raised a few cm and covering my whole stomach or leg and I never responded to oer the counter antihistamines, I needed prescription strength ones. Maybe that's worth trying? Sorry I can't help more!
  • barbara12
    barbara12 Member Posts: 21,281
    edited 30. Nov -1, 00:00
    Options
    Oh Debbie don't think I will be much help. but I would always say go with your instinct, and I see you have rang the nurse , so hopefully they will get back and put your mind at rest..you let us know how you get on...and Good Luck I hope it clears up has quick has it came xx
    Love
    Barbara
  • DebbieT
    DebbieT Member Posts: 1,033
    edited 30. Nov -1, 00:00
    Options
    Thank you both for replying!!

    Having never had the problem b4 it took me surprise, I will admit Sophie :shock: I won't be stepping out of the front door without my 50 factor total block (prescribed thankfully) from now on!! :wink: I've always had to be careful but never to this extreme but lesson learned.

    I've had Atrax (antihistamine) prescribed in the past for itchy skin & it was no better than the stuff I'm taking now. I think I'll give 111 a ring if it gets any worse to see if there is anything stronger I can take tho.

    Thank you Barbara. Unfortunately I didn't get a call back so I'm still officially none the wiser but I think I'd be burying my head in the sand a bit hoping for it to be something else ... I think it's safer, for now, to assume it's light sensitivity, especially as its a bank holiday week end, rather than risk further exposure to test the theory :lol:

    Another development is a few spots of the rash looked infected. They had a head on them containing gunk (yuk :shock:) so my daughter has ensured I've got no nail length to accidentally scratch myself with. I'm forever using anti bacterial gel/hand sanitizers already so I'm not sure wot more I can do :?

    Oh well. It's my birthday & I won't cry coz I don't want to. Tho it's the first without my Dad so I do really :(

    Thanks again ladies :)

    Xxx xxX
    Healing Hugs
    Debbie.x
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    Oh Debbie, if it's not one thing it's another. I am glad you have no nails, I recently had a nasty bout of impetigo on the left side of my jaw - that wasn't pleasant. :( Keep covered and out of the sun (maybe calamine lotion could help soothe things?) and, for what it's worth, this does sound like an increased sensitivity to sunlight. These blasted meds; they are never straightforward are they?

    I hope you have as good a birthday as possible. ((( ))) DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • DebbieT
    DebbieT Member Posts: 1,033
    edited 30. Nov -1, 00:00
    Options
    The coolness of calamine sounds lovely right about now as its got a bit of a sting to it, a bit like nettles now. Excellent thought, thank you, I love the smell too, bonus :):lol:

    I feared that maybe the case DD :? Tho hubby is 'annoyed I'm self diagnosising' he's just informed me ... I'd agree but I genuinely can't think wot else it could be, Nothing else has changed in our lives.

    That can't have been pleasant!! It must have driven you loopy :(

    Thank you for the response & b'day wishes. In all truth I'd happily sleep the day away in the hope I won't feel so down wen it's over with!! :cry:

    Xxx xxX
    Healing Hugs
    Debbie.x